SciELO - Scientific Electronic Library Online

 
vol.41 issue3Spontaneous thrombosis of a giant aneurysm after extirpation of a hemodinamically related arteriovenous malformationFanconi's anaemia: report of two cases in the same family author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Arquivos de Neuro-Psiquiatria

Print version ISSN 0004-282X

Abstract

PINTO, Osiris Esteves; AGAPEJEV, Svetlana  and  NOBREGA, João Antonio Maciel. Rhabdomyolysis and myoglobinuria: a case report. Arq. Neuro-Psiquiatr. [online]. 1983, vol.41, n.3, pp.280-286. ISSN 0004-282X.  http://dx.doi.org/10.1590/S0004-282X1983000300009.

A case of paroxysmal myoglobinuric myopathy diagnosed by urinary protein electrophoresis is reported. Electromyograph (EMG) study done 20 days after onset of the symptoms demonstrated a polimyositic feature with normal motor and sensitive nervous conduction pattern. A biopsy of the left deltoid muscle performed 3 days after the EMG showed only an inespecific inflammation. The treatment included bed rest, parenteral fluids administration in excess (about 3,000 ml per day) and urinary alkalinization. Recovery started on the 2nd day of hospitalization when the patient showed progressive decrease in pain and weakness; furthermore the patient reacquired his mobility. The myoglobinuria start diminishing in intensity on the third day. The clinical picture of the patient continued to improve in the next 2 weeks, and slow recovery of the muscular strength occurred during the following two months of convalescence. In the present case we were not able to stablish the etiology of the illness. Nevertheless the clinical history suggests that infection, allergy and/or parenteral drug administration have had some role in precipitating the disease. This case report reinforces the concept that it is necessary an early and precise diagnosis of this syndrome followed by an adequate therapeutic approach avoiding the unnecessary use of drugs which "per se" could aggravate the disease.

        · abstract in Portuguese     · text in Portuguese     · Portuguese ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License